How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

Helllo i recently had a food allergic reaction yesterday i

Customer Question

helllo i recently had a food allergic reaction yesterday i was at my worse...i started taking the medrol dose pack and i dont see much of a difference..i took my second dose already should it take this long for me to start seeing results such as no swelling itching or difficulty breathing?
Submitted: 6 years ago.
Category: Health
Expert:  Dr. Abby replied 6 years ago.
Hello,

Did you take the yesterday's full dose (24 mg?) Or just the first dose of yesterday's dose? (8 mg).

Are you still having severe difficulty breathing?
Have you noticed no improvement at all?

Dr abby
Customer: replied 6 years ago.
i took the first dose yesterday of 24 mg and i have not really seen much improvement my hands for example are still swollen and i have needed to apply the cortizone creme for the itching because i still feel the urge to itch all over even though i am also taking the atarax...i do feel like im wheezing , i am also a smoker and i smoked 1 ciggarette today and i felt a more difficult time breathing after wards and i have never ever felt that way. so my improvement is very minimal
Expert:  Dr. Abby replied 6 years ago.
Thank you for clarifying,

You may need a higher dose of prednisone then.

The onset of action of the prednisone is 1-2 hours...you should notice a difference by then.

With allergic reactions, I often will give a higher dose if not responding to the dose pack (ie 40 mg for 2-3 days and then slowly taper down).

I am sorry you aren't feeling much better. It sounds very miserable.

If you are having a lot of wheezing, an inhaler may be helpful as well.

Feel free to ask any follow up questions you may have and I will be happy to discuss further,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!